MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS/OSS 5CM TPR ADAPT W/OSS SC; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS/OSS 5CM TPR ADAPT W/OSS SC; PROSTHESIS, KNEE
Catalog Number 178711
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial surgery on an unknown date.Subsequently, the patient was revised due to the compress segment taper separating.It was noted that the technique says screws are optional.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: concomitant medical products: 150467 - oss 9cm diaphyseal segment - 66753175.178366 - cps sm sht spdl - 66286084.178512 - cps nut co-cr-mo alloy - 66459361.178549 - tpr adpt female oss/female - 931510.178548 - taper adpt female oss/male - 66386242.178531 - cps transverse pin 6pk - 998570.178529 - cps transverse pin 6pk - 173460.178556 - cps short anchor plug - 199300.150364 - oss cemented im stem - 099860.178539 - cps centering sleeve - 569790.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11 the reported event could not be confirmed.Visual examination of the returned product (item 178711) identified signs of use (gouges).Dimensional analysis of the product determined that the product, where measured, was conforming to its print specifications.Visual examination of the returned product (item 150467) identified signs of use (gouges) on exterior of device & striations on inside of the taper bore.Dimensional analysis of the product determined that the product, where measured, was conforming to its print specifications.Medical records were not provided.The reported products were reviewed for compatibility with no issues noted.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as use error.The oss orthopedic salvage system compress device surgical technique outlines which components are required, and which are optional.The oss diaphyseal stacking adapter was not used between the oss / compress taper adapter (5 cm) and the oss diaphyseal segment (5 cm).This would contribute to the reported event of the compress segment taper separating.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CPS/OSS 5CM TPR ADAPT W/OSS SC
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22183562
Report Number0001825034-2025-01686
Device Sequence Number8690469
Product Code KWA
UDI-Device Identifier00880304430792
UDI-Public(01)00880304430792(17)340913(10)66883147
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K043547
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number178711
Device Lot Number66883147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer11/12/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale